An opiate overdose including prescription pain medication and heroin can be fatal. Most overdoses of this nature are accidental although some people knowingly take large amounts of opiates in an attempt to take their own lives. Opiates, including OxyContin , Lortab, Vicodin and Methadone, are central nervous system depressants. They slow respiration which can lead to serious health complications including:

  • Cardiac arrest
  • Coma and death

Opiates are extremely efficient in managing pain and some are used for cough suppression. Others, such as Suboxone, Subutex and Methadone, are used to treat opiate addiction. While many of these medications can be taken safely at prescribed levels, the drugs can build up in the system, leading to development of tolerance. Once the medication becomes ineffective at relieving pain, many people take more and more to achieve desired effects. This can lead quickly to misuse, abuse and addiction.

Opiate Overdose: Causes and Symptoms to Watch For

All opiate prescriptions carry detailed information on use and warnings that include risks for overdose. An overdose can occur in those patients who take more than what’s recommended and in patients who combine opiates with other substances. Mixing opiates such as Dilaudid and Percocet with other central nervous system depressants can be especially dangerous. These include alcohol, tranquilizers and other narcotics. The symptoms of an opiate overdose manifest in different ways in patients and depend on several factors. These can include how much was taken, how the body metabolizes the drug and whether it was taken in combination with other substances such as alcohol, other prescription drugs or illicit drugs. Symptoms of overdose can include dizziness, faintness, nausea, vomiting, cold and clammy skin, slowed heart rate, difficult breathing and convulsions. It’s important to seek emergency medical help immediately if you feel you’ve taken too much of an opiate. Waiting too long can prove fatal. If the overdose is recent, doctors may induce vomiting, pump the stomach or use activated charcoal so the body doesn’t absorb the drug. An antidote may also be given to counteract the effects of an opiate overdose.

Waismann Method’s Opiate Detox Can Rid Patients of Addiction Quickly

An opiate overdose can happen among patients who have a legitimate prescription and are under the care of a medical provider. Those who use opiates recreational or abuse them are especially at risk. Opiates are known to be habit-forming with regular use, even over a relatively short period of time. Waismann Method treats opiate addiction quickly, safely, humanely and discreetly. Our medical procedure is performed in an accredited hospital and just a few days. We use intravenous medicine to cleanse opiates from patients’ opiate receptors while they are under  sedation administered by board-certified anesthesiologists. The withdrawal phase is accelerated and occurs while patients are sedated in their private room of an accredited hospital. They awake opiate-free without awareness of withdrawal symptoms that occurred. We also offer continued care at our Domus Retreat transitional living facility. Patients can continue recovery with holistic and therapeutic treatments offered in a supportive and luxurious setting.


We are here to help.

We are here to help. To receive assistance or information about the Waismann Method advance rapid detox treatment for opiate dependence, please complete the form below. We will respond to you via email or telephone.
  • This field is for validation purposes and should be left unchanged.

Notice to sender: Email by its nature may not be a secure and private communication since it is sent over the Internet. We cannot guarantee your email to us or our response to you will be secure. If you think you may have a medical emergency, call your doctor or 911 immediately. Thank you in advance for your cooperation.